Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Feb 20, 2014, 11:15 AM CST for 4 counties in Iowa. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 11:15 AM CST (17:15 UTC)
- Expired
- Feb 20, 2014, 11:45 AM CST
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 11:31 AM CST | HAIL 1 | 2 Sse Humeston, IA | DELAYED REPORT FROM THE FEB 20 STORMS. TIME ESTIMATED FROM RADAR. |
| Feb 20, 11:32 AM CST | HAIL 0.88 | S Humeston, IA | DELAYED REPORT FROM THE FEB 20 STORM. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS53 KDMX 201715
SVRDMX
IAC039-053-117-185-201745-
/O.NEW.KDMX.SV.W.0004.140220T1715Z-140220T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1115 AM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1145 AM CST
* AT 1114 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...
MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LEON...HUMESTON...LUCAS...GARDEN GROVE...DAVIS CITY...WOODBURN...
DERBY...PLEASANTON...LE ROY...HUMESTON COUNTY PARK...LITTLE RIVER
RECREATION AREA...NINE EAGLES STATE PARK AND SLIP BLUFF COUNTY
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4064 9385 4109 9360 4096 9327 4058 9362
4058 9373
TIME...MOT...LOC 1714Z 208DEG 57KT 4067 9370
HAIL...1.00IN
WIND...<50MPH
$$
SKOW3 follow-up statements
470 WWUS53 KDMX 201734 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1134 AM CST THU FEB 20 2014 IAC039-053-117-185-201745- /O.CON.KDMX.SV.W.0004.000000T0000Z-140220T1745Z/ WAYNE IA-LUCAS IA-CLARKE IA-DECATUR IA- 1134 AM CST THU FEB 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST FOR NORTHWESTERN WAYNE...SOUTHWESTERN LUCAS...SOUTHEASTERN CLARKE AND NORTHEASTERN DECATUR COUNTIES... AT 1134 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF CHARITON...MOVING NORTHEAST AT 65 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HUMESTON...LUCAS...GARDEN GROVE...WOODBURN...DERBY...LE ROY AND HUMESTON COUNTY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4082 9367 4109 9360 4096 9327 4075 9346 TIME...MOT...LOC 1734Z 208DEG 57KT 4095 9350 HAIL...1.00IN WIND...<50MPH $$ SKOW
195
WWUS53 KDMX 201740
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 AM CST THU FEB 20 2014
IAC053-201749-
/O.CAN.KDMX.SV.W.0004.000000T0000Z-140220T1745Z/
DECATUR IA-
1140 AM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4093 9358 4109 9360 4096 9327 4086 9336
TIME...MOT...LOC 1739Z 208DEG 57KT 4103 9344
$$
IAC039-117-185-201745-
/O.CON.KDMX.SV.W.0004.000000T0000Z-140220T1745Z/
WAYNE IA-LUCAS IA-CLARKE IA-
1140 AM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST
FOR EXTREME NORTHERN WAYNE...SOUTHWESTERN LUCAS AND EXTREME
SOUTHEASTERN CLARKE COUNTIES...
AT 1139 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHARITON...MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LUCAS...WOODBURN AND DERBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4093 9358 4109 9360 4096 9327 4086 9336
TIME...MOT...LOC 1739Z 208DEG 57KT 4103 9344
HAIL...1.00IN
WIND...<50MPH
$$
SKOW623
WWUS53 KDMX 201747
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 AM CST THU FEB 20 2014
IAC039-117-185-201756-
/O.EXP.KDMX.SV.W.0004.000000T0000Z-140220T1745Z/
WAYNE IA-LUCAS IA-CLARKE IA-
1147 AM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN WAYNE...
SOUTHWESTERN LUCAS AND EXTREME SOUTHEASTERN CLARKE COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER A SEVERE
THUNDERSTORM WARNING IS STILL IN EFFECT FOR CENTRAL LUCAS COUNTY
UNTIL 1215 PM.
LAT...LON 4093 9358 4109 9360 4096 9327 4086 9336
TIME...MOT...LOC 1743Z 208DEG 57KT 4103 9344
$$
SKOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:43 AM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 20, 5:43 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 543 AM CST THU FEB 20 2014 .SHORT TERM /TODAY/... ISSUED AT 420 AM CST THU FEB 20 2014 SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY AND THROUGH TONIGHT. CONTINUE TO FINE TUNE THE FORECAST BASED ON TRENDS WITH ADJUSTMENTS MAINLY ON TIMING OF TRANSITION TO SNOW WITH WARM LAYER LINGERING ALONG AND SOUTHEAST OF A WATERLOO TO DES MOINES TO LAMONI LINE THROUGH THIS MORNING AND THIS REMAINS THE REGION WITH HIGHEST UNCERTAINTY FOR SNOW AMOUNTS AS THERE WILL BE A BIG CONTRAST OVER A SMALL AREA. POTENTIAL FOR CONVECTION AND THUNDERSNOW REMAINS HIGH ALONG AND 50 MILES TO THE NORTHWEST OF THE LINE MENTIONED ABOVE AS INGREDIENTS FOR SLANTWISE CONVECTION IS HIGH. SOME OF THESE INGREDIENTS ACTUALLY EXTEND WELL INTO THE NORTHWEST PORTION OF THE FORECAST AREA. SNOWFALL RATES OF 2 INCHES PER HOUR OR MORE WILL BE LIKELY WHERE THE THUNDERSNOW OCCURS. SNOWFALL AMOUNT OF 4 TO 7 INCHES LIKELY OVER PORTIONS OF THE WEST CENTRAL TO 8 TO 11 OVER THE NORTHEAST AND 2 TO 5 INCHES EXPECTED FOR BOTH THE WATERLOO AND DES MOINES METROS. VERY STRONG WINDS EXPECTED WITH THE SYSTEM WITH 60+ KTS AT 925 MB ARRIVING THIS AFTERNOON. WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED TO REACH THE SFC AND WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW AND WIDESPREAD BLIZZARD CONDITIONS. PEAK WINDS WILL BE AROUND 6 PM THIS EVENING THE SLOWLY TAPERING THE REMAINDER OF THE NIGHT. THIS COULD SEVERELY CRIPPLE TRAVEL THROUGH THE PERIOD. HAVE SIMPLIFIED HEADLINES BUT DID SPLIT TO ADJUST FOR TIMING ISSUES. WIND ADVISORY OVER THE FAR SOUTHEAST WHERE LITTLE TO NO SNOW IS FORECAST. WILL NEED TO BE MONITORED FOR AN UPGRADE TO HIGH WIND WARNING. BLIZZARD WARNING EXTENDED TO INCLUDE ALL AREAS WITH FORECAST AMOUNTS ABOVE 3 INCHES. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 420 AM CST THU FEB 20 2014 STRONG WINTER STORM TO WORK ITS WAY EAST OF THE CWA BY LATE FRIDAY MORNING...AS BRIEF AREA OF SFC HIGH PRESSURE TO BUILD INTO THE AREA FRIDAY. SOME LINGERING GUSTY WINDS POSSIBLE FRIDAY WITH CAA STILL IN PLACE AND A TIGHTENED SFC PRES GRADIENT. THEREFORE CONTINUED MENTION OF BLOWING SNOW INTO THE MORNING HOURS...ESPECIALLY WHERE THE HIGHER SNOW AMOUNTS ARE EXPECTED. WINDS SHOULD DIMINISH TOWARD MID/LATE MORNING. WEAKER SHORTWAVE ENERGY TO DROP THROUGH THE CWA LATE FRIDAY INTO FRIDAY NIGHT...WITH ANOTHER PUSH OF COLDER AIR. HAVE INCREASING CLOUD COVER AND WILL HAVE TO MONITOR AS THERE COULD BE A BRIEF PERIOD OF LIGHT SNOW OR FLURRIES POSSIBLE. MODELS STILL UNCERTAIN ON AVAILABLE MOISTURE...AND PLACEMENT THUS HAVE NOT INCLUDED ANY PRECIP MENTION AS OF YET. NEAR ZONAL TO SLIGHT NORTHWEST FLOW PATTERN TO REMAIN ACROSS THE CENTRAL US THROUGH THE WEEKEND...WITH ANOTHER STRONGER COLD FRONTAL PASSAGE EXPECTED MONDAY. ASSOCIATED SYSTEM COULD BRING ANOTHER CHANCE FOR SNOW TO THE AREA MAINLY MONDAY INTO MONDAY NIGHT. EC/GFS IN DISAGREEMENT OVER THE TIMING OF THIS SYSTEM...WITH THE EC SLIGHTLY FASTER THAN THE GFS BRINGING IN THE SYSTEM MAINLY MONDAY. GFS BRINGS THE SYSTEM IN LATER MONDAY INTO MONDAY NIGHT...THEREFORE KEPT HIGHEST POPS DURING THE DAY MONDAY AND SLIGHTLY LOWER POPS FOR MONDAY NIGHT AT THIS TIME. ARCTIC HIGH PRESSURE TO THEN BUILD INTO THE CWA FOR TUESDAY INTO WEDNESDAY...WITH A REINFORCING SHOT OF ARCTIC AIR ACROSS THE REGION LATE WEDNESDAY. H85 TEMPS DROP INTO THE -20S CELSIUS BY THE MIDDLE TO END OF NEXT WEEK...WHICH SHOULD KEEP TEMPS WELL BELOW AVERAGE BY THE END OF THE FORECAST PERIOD. && .AVIATION...20/12Z ISSUED AT 542 AM CST THU FEB 20 2014 WIDESPREAD IFR TO MVFR CIGS THIS MORNING GRADUALLY DROPPING TO LIFR TODAY. AREAS OF RAIN WILL TRANSITION TO SNOW FROM WEST TO EAST THROUGH THE DAY. LIGHT EAST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY BY THIS AFTERNOON. SOME GUSTS IN EXCESS OF 50 KTS POSSIBLE BY LATE AFTERNOON AND EARLY EVENING. WIDESPREAD BLOWING SNOW AND NEAR WHITEOUT CONDITIONS ALL SITES EXCEPT KOTM. CONDITIONS SLOWLY IMPROVE AFTER 06Z. && .HYDROLOGY... ISSUED AT 259 PM CST WED FEB 19 2014 HYDRO-RELATED CONCERNS INVOLVE TWO ASPECTS...FIRST THE POTENTIAL FOR FLASH FLOODING...AND SECOND...THE POTENTIAL FOR RIVER ICE JAMS AND ASSOCIATED FLOODING. THE GEOGRAPHIC AREA OF CONCERN IS SOUTH OF I-80 AND EAST OF I-35 FOR BOTH ASPECTS. THE COMBINATION OF SEASONALLY MODERATE TO HEAVY RAINFALL ON THURSDAY ALONG WITH FROZEN GROUND MAY LEAD TO SIGNIFICANT RUNOFF IN SOME LOCATIONS. THUS LOCALIZED FLOODING MAY RESULT. THE TIMING WOULD BE DURING THE DAY ON THURSDAY. AT THIS TIME THE CONFIDENCE IN FLASH FLOODING IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME ISOLATED LOCATIONS MAY SEE PONDING OF WATER. THE SECOND ASPECT OF CONCERN IS POTENTIAL ICE JAM ACTIVITY AND POSSIBLE MINOR FLOODING ON STREAMS...AGAIN SOUTH OF I-80 AND EAST OF I-35. THE TIMING WOULD BE FROM MIDDAY THURSDAY INTO THURSDAY NIGHT. WE ALREADY SAW ICE JAM ACTIVITY IN THIS AREA ON WEDNESDAY EVENING...ALTHOUGH STREAM LEVELS REMAINED WELL WITHIN BANK. RUNOFF FROM THURSDAY/S RAINFALL WILL PUSH THE STREAM LEVELS HIGHER...WITH ICE JAMS POSSIBLY RESULTING IN LOCALLY HIGHER LEVELS. AS WITH THE FLASH FLOODING POTENTIAL...THE CONFIDENCE IN RIVER FLOODING OCCURRING IS NOT HIGH ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME LOCAL AREAS MAY SEE SIGNIFICANT WITHIN-BANK RISES AS WELL AS LOCALIZED FLOODING. IF FLOODING DID OCCUR...THE WORST CASE SCENARIO WOULD INVOLVE MINOR FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM NOON TODAY TO 9 AM CST FRIDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-DALLAS-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-JASPER-MADISON-MARSHALL-POLK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. BLIZZARD WARNING FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY FOR ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE- HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER. WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR ADAMS-CLARKE-DECATUR-LUCAS-MAHASKA-MARION-POWESHIEK-RINGGOLD- TAYLOR-UNION-WARREN. WIND ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR APPANOOSE- DAVIS-MONROE-WAPELLO-WAYNE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...DONAVON HYDROLOGY...ZOGG
Hazardous weather outlook, Feb 20, 6:02 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 602 AM CST THU FEB 20 2014 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-211100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ006-007-016-017-025>028-036>039-047>050-059>061-072-211100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-MADISON- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ062-073>075-081>084-092>094-211100- POWESHIEK-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-TAYLOR- RINGGOLD-DECATUR- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ085-086-095>097-211100- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJB
In the hours before
Local storm report, Feb 20, 10:54 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1054 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HAIL 2 E BEVINGTON 41.36N 93.75W
02/20/2014 E0.75 INCH WARREN IA TRAINED SPOTTER
AT I35 AND HIGHWAY 92.
&&
BFLocal storm report, Feb 20, 10:55 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM SLEET NNW STUART 41.51N 94.32W
02/20/2014 M0.25 INCH GUTHRIE IA TRAINED SPOTTER
SPOTTER REPORTED THUNDERSTORMS WITH HEAVY RAIN AND SLEET.
SLEET COVERED THE GROUND TO 1/4 DEEP AND IT IS STILL
SLEETING.
&&
FBOKSALocal storm report, Feb 20, 11:03 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 4 N DES MOINES 41.63N 93.62W
02/20/2014 E0.25 INCH POLK IA LAW ENFORCEMENT
IN DOWNTOWN DES MOINES.
&&
FBOKSALocal storm report, Feb 20, 11:04 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL SPRING HILL 41.41N 93.65W
02/20/2014 E0.75 INCH WARREN IA TRAINED SPOTTER
&&
BFSpecial weather statement, Feb 20, 11:10 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1110 AM CST THU FEB 20 2014 IAZ036-037-047>049-059>061-073-201815- JASPER IA-WARREN IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-MARSHALL IA- HARDIN IA-HAMILTON IA- 1110 AM CST THU FEB 20 2014 ...LINE OF THUNDERSTORMS PRODUCING SMALL HAIL OVER CENTRAL IOWA... AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF POLK CITY TO NEAR CARLISLE...AND MOVING NORTHEAST AT 55 MPH. HAIL THE SIZE OF PEAS TO DIMES WILL OCCUR WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DES MOINES...AMES...URBANDALE...ANKENY...ALTOONA...JOHNSTON... NEVADA...GRIMES...PLEASANT HILL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...HUXLEY...MADRID...COLFAX...BONDURANT...STATE CENTER... SAYLORVILLE...MITCHELLVILLE AND ROLAND. LAT...LON 4226 9346 4187 9286 4145 9349 4176 9396 TIME...MOT...LOC 1706Z 220DEG 47KT 4175 9385 4149 9350 SKOW
Local storm report, Feb 20, 11:12 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 AM CST THU FEB 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL 2 NNE DES MOINES INT AIR41.56N 93.64W
02/20/2014 E0.25 INCH POLK IA PUBLIC
HAIL WAS 1 INCH DEEP ON THE GROUND AT PARK &
FLEUR.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:49 AM CST | Wind Advisory | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 23 hr |
| Feb 20, 9:36 AM CST | Special Weather Statement | DMX | Taylor, Union | 39 min |
| Feb 20, 9:44 AM CST | Special Weather Statement | DMX | Taylor, Union | 46 min |
| Feb 20, 9:49 AM CST | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 26 min |
| Feb 20, 10:13 AM CST | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 32 min |
| Feb 20, 10:40 AM CST | Special Weather Statement | DMX | Warren | 50 min |
| Feb 20, 10:44 AM CST | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 31 min |
| Feb 20, 11:10 AM CST | Special Weather Statement | DMX | Polk, Story | 65 min |
| Feb 20, 11:28 AM CST | Special Weather Statement | DMX | Grundy, Hardin, Marshall, Story | 47 min |
| Feb 20, 11:42 AM CST | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 33 min |
| Feb 20, 12:02 PM CST | Special Weather Statement | DMX | Jasper, Marion, Poweshiek | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.